MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION HK TIBIAL BASE SZ 5 LT; PRSTHSIS,KNEE,FMORTIBL,CNSTRIN,CMNTDMTALPOLYMR

SMITH & NEPHEW, INC. LEGION HK TIBIAL BASE SZ 5 LT; PRSTHSIS,KNEE,FMORTIBL,CNSTRIN,CMNTDMTALPOLYMR
Model Number 71421305
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to implant loosening.Hinge stress caused the fixation implants to be loose.Primary surgery performed on (b)(6) 2015.
 
Additional Manufacturer Narrative
Results of investigation: the devices, used in treatment, were not returned for evaluation, and the reported event could not be confirmed.A clinical analysis indicated that without product return for evaluation and/or clinically relevant supporting documentation, a thorough medical investigation could not be performed.Reportedly a revision surgery was performed due to implant loosening secondary to hinge stress.The patient impact beyond the reported loosening and revision could not be determined.Should clinical documentation become available in the future, the clinical/medical task may be re-evaluated.No further medical assessment is warranted at this time.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to fit/sizing, traumatic injury, abnormal motion over time, design of device, bone degeneration, and lifetime of device.Without the return of the actual product involved and no patient medical records, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LEGION HK TIBIAL BASE SZ 5 LT
Common Device Name
PRSTHSIS,KNEE,FMORTIBL,CNSTRIN,CMNTDMTALPOLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9770106
Report Number1020279-2020-00723
Device Sequence Number11415955
Product Code KRO
UDI-Device Identifier00885556109137
UDI-Public00885556109137
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421305
Device Catalogue Number71421305
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;